Kooralbyn man hospitalised with lung condition after COVID jab

REACTION: Shirley Conroy and her husband Ben were both vaccinated in March. Photo: Larraine Sathicq
REACTION: Shirley Conroy and her husband Ben were both vaccinated in March. Photo: Larraine Sathicq

A KOORALBYN man claims having the AstraZenica vaccine landed him in hospital with a serious lung condition.

Government advice says two-thirds of people who get the AstraZeneca jab experience mild and temporary side affects with one in a million people having a severe allergic reaction to the vaccine and up to six in a million developing blood clots .

Former master stonemason Ben Conroy believes the vaccine brought on a relapse of a pre-existing condition associated with his work.

The 77-year-old started work as a stonemason at 11 and retired about 10 years ago.

He said he and his wife Shirley had their first dose of vaccine on March 25.

"In the morning I was laying rock out the front, I had my injection at 2pm and came home for lunch," he said.

"I started to shake and I was freezing cold so I went to bed.

"By 4pm the ambulance had to come and I was bundled off to hospital."

Mr Conroy said he spent a couple of days in Beaudesert Hospital and was eventually diagnosed with pneumonitis (lung inflammation).

"I should have gone straight from Beaudesert Hospital to see a specialist, which might have given me a chance to repair, but I had to wait six weeks," he said.

"Now I'm just not right and the doctors say I just have to learn to live with it. It seems if you have any underlying problems this injection just brings it out and makes it worse."

The paperwork from Logan Hospital listed the condition as "probable COVID-19 vaccination related" but there was no evidence of blood clots.

Mrs Conroy had her first dose at the same time as her husband and did not suffer any ill effects.

"I will have my second injection on June 18," she said.

Mr Conroy said he would not be getting his second dose.

"This has buggered me up," he said.

"I always have the flu vaccine to stay healthy and protected but now I can't even have a flu jab."

Mr Conroy spoke as news broke that a 52-year-old NSW woman had died from a blood clot after having the AstraZeneca vaccine.

The Therapeutics Goods Administration, which monitors adverse reactions to all drugs in Australia, including vaccines, said all deaths and serious illnesses reported as possibly being linked to vaccination were reviewed by an expert team of clinical staff.

On June 8 the TGA said they investigated reported adverse events and had found only one case where vaccine related blood clots or any other related condition had resulted in death.